[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.204.200.74. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1947

GLOSSODYNIA AND EXFOLIATION OF PAPILLAE FILAMENTS AFTER ORAL ADMINISTRATION OF PENICILLIN

Author Affiliations

MEDICAL CORPS, ARMY OF THE UNITED STATES

Arch Otolaryngol. 1947;45(3):355-356. doi:10.1001/archotol.1947.00690010366012

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

THE CASE of this report is unusual in its manifestations and, so far as I was able to determine, is the initial case of such complication reported. The reaction, which consisted in glossodynia, exfoliation of the filaments of the filiform papillae and edema of the tongue, occurred after oral administration of penicillin and recurred on two subsequent attempts to use this mode of penicillin therapy.

REPORT OF A CASE  In a 36 year old white man there developed an undetermined type of streptococcic sore throat with typical clinical symptoms and physical findings. There had developed on two previous occasions headache, vertigo, nausea and mild vomiting and malaise when sulfathiazole and sulfadiazine were administered orally. In order to avoid further acute reactions to sulfonamide compounds, it was decided to give penicillin. The oral route was selected because the patient refused hospitalization and circumstances prevented giving injections of penicillin every four hours.

First Page Preview View Large
First page PDF preview
First page PDF preview
×